Am I allergic to paracetamol?
Q: I am 30 years old and got married last year. I don’t take allopathic drugs at all and avoid it due to side effects except when some problem becomes really bad like high fever or cold and congestion. I want to know when I take paracetamol or Combiflam during high fever or cold, I get a protuberance near my temple area like pea grain size and my right eye feels swollen after few minutes of taking these drugs but vanishes after some time. Is this an allergy? Does Brufen cause such allergic symptoms too? Should I take these drugs in future or should I avoid it?
A:Paracetamol (sold as Crocin) is a single ingredient product. Allergy to paracetamol is possible though quite uncommon. Combiflam is a Fixed-Dose Combination of paracetamol and ibuprofen. It is not meant for cold but for pain. For cold one can take Crocin Cold and Flu. The problem with Combiflam is that if it causes allergy, it is not possible to determine whether the allergy is caused by paracetamol or ibuprofen. Hence it is better to avoid combination products. Brufen contains ibuprofen and can cause allergy. Your symptoms are suggestive of allergy, which could be due to ibuprofen.